COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Back to Search Results |
| Model Number |
G53408 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/21/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The 510(k) number: k160229.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The test begins at 4:30 p.M., the lesion is located and the puncture is performed; when the needle is removed, it breaks leaving a fragment of the needle punctured in the lesion (in the lung).At that time we try to rescue the needle directly with a foreign body clamp but you can not, so it is decided to remove the echo bronchoscope and insert the rigid bronchoscope to reach the fragment of the needle, finally with the help of ventilation in with a jet and a foreign body forceps, the fragment of the needle can be extracted without any consequences for the patient.
Event or Problem Description
Additional Manufacturer Narrative
510(k) number: k160229.(b)(4).Lab evaluation: 1 x echo-hd-22-ebus-p from lot number c1387284 was returned to cook (b)(4) for evaluation.Upon evaluation of the returned device the following was noted: there device was returned in a plastic bag.The stylet was partially out on return, there was no needle exposure.There was a kink below the sheath extender possibly due to transportation conditions.The needle tip is broken, there was no tip present during evaluation.There was a slight bend on the stylet cap this could be contributed to the conditions of which it was returned.The stylet can be fully inserted up until the bend in the cap.The needle advances and retracts witout any issue.The device is functional no other defects.The customer complaint is considered to be confirmed as needle tip broken, this was verified in the lab.Root cause: the device did penetrate a hard lesion causing the needle to break, as per cc form.Additional questions the user has indicated difficulty penetrating the target site.Additional information received 29th jan 2018:"at that time we try to rescue the needle directly with a foreign body clamp but you can not, so it is decided to remove the echo bronchoscope and insert the rigid bronchoscope to reach the fragment of the needle, finally with the help of ventilation in with a jet and a foreign body forceps, the fragment of the needle can be extracted without any consequences for the patient." additional information received 31jan2018:"could you please clarify if the patient was scanned after the procedure to ensure all the needle was retrieved?.Dr.Did a echoendoscopy to be sure nothing was in the patient.And also the piece of needle was recovery and send with the rest of the needle.Was the stylet in place inside the needle when advancing into the targeted site? yes, it was in the correct place." a review of the qc records for (b)(4) did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).A review of the manufacturing records for echo devices of lot# c1387284 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1387284; upon review of complaints this failure mode has not occurred previously with this lot # c1387284 the notes section of the instructions for use ifu0060-3 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.Complaints of this nature will continue to be monitored for potential emerging trends.